Discussions By Condition: I cannot get a diagnosis.

Can too much vitamin B12 cause itching and neuropathy?

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: ConfusedNeuropathic
  • June 25, 2009
  • 06:02 PM

Hi all,

I was in the low range for serological vitamin B12 at 275 pg/mL three months ago. Since then I've been taking oral and sublingual B12 supplements. I just got my serum B12 levels rechecked today and they're now much higher at 1449 pg/mL.

The reason I got it rechecked is because I've been having widespread itching (without rash) and neuropathy (burning/tingling/prickly sensations mostly in my limbs) for the last month. I'd figured that maybe it was because I was deficient in B12 or not absorbing the supplements correctly, but now I wonder if it's perhaps due to having too much B12.

Does anyone know if too much B12 can cause itching and other sensations? I've had a number of other blood and imaging (MRI and CT scan) tests done recently and none of them have indicated suggested any abnormalities.

Thanks for any feedback.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?